MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38488
Medical Device Problem Code Delivery System Failure (2905)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 pma/510(k) # p100022/s014 the zisv6-35-125-7-80-ptx device of lot number c1335076 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, the device was flushed prior to use.The procedure was 3-5 minutes between advancing the device and the attempted withdrawal.The device was advanced over a non-hydrophilic, cook rosen wire guide.The wire guide had been used previously and was wiped between uses.On evaluation of the returned device, it was noted that the stent was deployed, and not returned with the device.The device was returned with a wire guide still inserted, and the wire guide was measured to be 0.0355¿ diameter.20cm of the wire guide was observed exiting the device distal end, with a kink in the wire at 19.5cm from the distal tip of the wire.There was no tactile damage on the sheath.The engineers made an unsuccessful attempt to remove the wire guide.The device handle was opened, and it was noted that the retraction wire had separated from the stent retraction sheath (srs).The outer sheath was cut, and the two portions of the wire guide were removed with no resistance.The wire guide was uncoiled, and there was congealed blood observed on the wire guide.A new 0.035¿ diameter wire guide was advanced through the delivery system portions, and was unable to pass a point 70cm from the distal white tip.The customer complaint is confirmed as the retraction wire was found to be separated from the stent retraction sheath.With the information provided and as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1335076.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
Stent catheter was flushed and prepped according to ifu, stent catheter tracked into the body fine with no resistance.After stent was deployed, without error, stent catheter became "stuck" on the wire.Stent catheter and wire were then removed.On evaluation of the complaint device on 15-jul-2017 it was observed that the retraction wire had separated from the stent retraction sheath.Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of 'retraction wire separates from retraction sheath.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).Pma/510(k) # p100022/s014.This follow-up mdr is being submitted to include a root cause for this complaint issue.The zisv6-35-125-7-80-ptx device of lot number c1335076 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.There are two failure modes linked to this occurrence and device.Refer to the second complaint file ((b)(4) for the investigation into the other failure mode (delivery system cannot be withdrawn).From customer testimony, the device was flushed prior to use.The procedure was 3-5 minutes between advancing the device and the attempted withdrawal.The device was advanced over a non-hydrophilic, cook rosen wire guide.The wire guide had been used previously and was wiped between uses.On evaluation of the returned device, it was noted that the stent was deployed, and not returned with the device.The device was returned with a wire guide still inserted, and the wire guide was measured to be 0.0355¿ diameter.20cm of the wire guide was observed exiting the device distal end, with a kink in the wire at 19.5cm from the distal tip of the wire.There was no tactile damage on the sheath.The engineers made an unsuccessful attempt to remove the wire guide.The device handle was opened, and it was noted that the retraction wire had separated from the stent retraction sheath (srs).The outer sheath was cut, and the two portions of the wire guide were removed with no resistance.The wire guide was uncoiled, and there was congealed blood observed on the wire guide.A new 0.035¿ diameter wire guide was advanced through the delivery system portions, and was unable to pass a point 70cm from the distal white tip.The customer complaint is confirmed as the retraction wire was found to be separated from the stent retraction sheath.The lab evaluation determined that there were two failure modes for this device, difficult withdrawal of device and retraction wire separating from the stent retraction sheath.Product development was unable to determine if the two failure modes were linked.The product development engineer stated that it was likely that the retraction wire separated from the stent retraction sheath after deployment.The user may have continued to rotate the thumbwheel after deployment, or during withdrawal.However, with the information provided and as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1335076.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow-up mdr is being submitted to include a root cause for this complaint issue.Initial report details: stent catheter was flushed and prepped according to ifu, stent catheter tracked into the body fine with no resistance.After stent was deployed, without error, stent catheter became "stuck" on the wire.Stent catheter and wire were then removed.On evaluation of the complaint device on 15-jul-17 it was observed that the retraction wire had separated from the stent retraction sheath.Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of 'retraction wire separates from retraction sheath.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6710717
Report Number3001845648-2017-00270
Device Sequence Number1538697
Product Code NIU
UDI-Device Identifier10827002384887
UDI-Public(01)10827002384887(17)171123(10)C1335076
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG38488
Device Catalogue NumberZISV6-35-125-7-80-PTX
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/24/2017
Event Location Hospital
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1